Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 37, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 7, 2008, 4:27 PM CDT for Ozaukee County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 7, 2008, 5:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Ozaukee County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 12:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 072127
SVRMKX
WIC089-072215-
/O.NEW.KMKX.SV.W.0037.080607T2127Z-080607T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 515 PM CDT
* AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF FREDONIA TO 12 MILES WEST OF MEQUON
AND MOVING EAST AT 27 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CEDARBURG...SAUKVILLE...GRAFTON...THIENSVILLE...BELGIUM AND PORT
WASHINGTON
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4344 8779 4334 8786 4323 8788 4321 8787
4320 8790 4319 8807 4337 8806 4338 8803
4355 8802 4355 8776
TIME...MOT...LOC 2127Z 273DEG 23KT 4354 8807 4320 8818
$$
CRAVEN2 follow-up statements
000
WWUS53 KMKX 072145
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT SAT JUN 7 2008
WIC089-072215-
/O.CON.KMKX.SV.W.0037.000000T0000Z-080607T2215Z/
OZAUKEE WI-
445 PM CDT SAT JUN 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR OZAUKEE COUNTY...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WAUBEKA TO CEDARBURG TO MEQUON...MOVING
EAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAUKVILLE...GRAFTON AND FREDONIA BY 450 PM CDT...
PORT WASHINGTON BY 500 PM CDT...
BELGIUM BY 505 PM CDT...
HARRINGTON BEACH STATE PARK BY 510 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4344 8779 4334 8786 4323 8788 4321 8787
4320 8790 4319 8807 4337 8806 4338 8803
4355 8802 4355 8776
TIME...MOT...LOC 2145Z 273DEG 24KT 4347 8802 4332 8799
4319 8795
$$
BORGHOFF000
WWUS53 KMKX 072219
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT SAT JUN 7 2008
WIC089-072229-
/O.EXP.KMKX.SV.W.0037.000000T0000Z-080607T2215Z/
OZAUKEE WI-
519 PM CDT SAT JUN 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS EXPIRED...
THE SEVERE THUNDERSTORM HAS MOVED OVER THE LAKE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4344 8779 4334 8786 4323 8788 4321 8787
4320 8790 4319 8807 4337 8806 4338 8803
4355 8802 4355 8776
TIME...MOT...LOC 2145Z 273DEG 24KT 4347 8802 4332 8799
4319 8795
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:39 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 7, 2:39 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT SAT JUN 7 2008
.DISCUSSION...FORECAST FOCUS ON VERY WET AND UNSETTLED PERIOD FOR
THE WEEKEND.
.SHORT TERM...TONIGHT THROUGH SUNDAY...VERY ACTIVE WEATHER PATTERN
AS MANY SEVERE WEATHER AND FLASH FLOODING PARAMETERS COMING
TOGETHER ACROSS SOUTHERN WISCONSIN. AFTER SEVERE EPISODE THIS
EVENING...ATTENTION TURNS TO FLASH FLOODING POTENTIAL TONIGHT INTO
SUNDAY. VERY JUICY AIRMASS WITH PRECIPITABLE WATER VALUES NOW
BETWEEN 1.75 AND 2 INCHES...WILL BE RESIDE OVER AREA ALONG WITH
MODERATE TO EXCELLENT PRECIPITATION EFFICIENCIES. BUT BIGGEST
CHANGE IS THE VERY CLOSE AGREEMENT OF PROGS THAT SETS UP A LONG
PERIOD THAT SEES THE NOSE OF THE LOW LEVEL JET POINT INTO THE CWA
THROUGH AT LEAST SUNDAY WITH A 40 TO 50 KNOT CORE. EXPECTING A
SERIES OF STORMS TO DEVELOP OVER EASTERN IOWA AND PROPAGATE INTO
SOUTHERN WISCONSIN ON THE NOSE OF THIS JET. CORFIDI VECTORS VERY
FAVORABLE TO INDICATE THAT EXTENSIVE BACK BUILDING OF STORMS WILL
LEAD TO TRAINING ECHOES OVER SOUTHERN WISCONSIN. HAVE ISSUED A
FLASH FLOOD WATCH IN ZONES WHICH HAVE SEEN DECENT RAINS DURING THE
PAST COUPLE OF DAYS WHERE FLASH FLOOD GUIDANCE IS LOW.
.LONG TERM...MONDAY THROUGH FRIDAY. PROGRESSIVE WEATHER PATTERN
CONTINUES AS UPPER FEATURES REFLECT LARGE HIGH OVER THE SOUTHERN
U.S. WHILE ACTIVE JET STREAM ESTABLISHED OVER THE NORTHERN TIER OF
STATES. THERE ARE HINTS OF BRIEF BREAKS IN PRECIPITATION PATTERN.
BUT CONFIDENCE REMAINS LOW AT THE MOMENT TO FORECAST A DRY PERIOD
OF ANY LENGTH. WILL JUST KEEP MODIFYING RAIN CHANCES FOR NOW. KEPT
TEMPERATURES ON WARM SIDE OF GUIDANCE AS PENETRATION OF COOL
AIR MASSES SHALLOW AT BEST.
&&
.AVIATION...MOIST UNSTABLE AIRMASS TO REMAIN IN PLACE OVER
SOUTHERN WISCONSIN. SEVERAL PERIODS OF THUNDERSTORMS...A FEW
SEVERE...WILL PUSH ACROSS REGION. OTHER THAN BRIEF IFR CONDITIONS
IN AND NEAR THUNDERSTORMS EXPECT VFR CONDITIONS THROUGH 12Z
SUNDAY. SOUTH SURFACE WINDS 15 TO 25 KNOTS WITH GUSTS TO AROUND 30
KNOTS WILL DECREASE TO 10 TO 20 MPH AFTER MIDNIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
EVENING FOR WIZ056-062>072.
LM...NONE.
&&
SHORT/LONG TERM...17
AVIATION/MARINE...20Hazardous weather outlook, Jun 7, 3:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CDT SAT JUN 7 2008 WIZ046-047-051-052-056>060-062>072-081215- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 340 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER ALL OF SOUTHERN WISCONSIN. LARGE HAIL...DAMAGING WIND AND TORNADOES ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL IS EXPECTED AND THIS COULD LEAD TO FLASH FLOODING AND RISING WATER LEVELS IN THE LARGER RIVER ACROSS OUR AREA. THE FOX RIVER AT NEW MUNSTER WILL CONTINUE TO EXPERIENCE MINOR FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT TONIGHT MAINLY SOUTH OF A LINE FROM LAKE DELTON TO SUN PRAIRIE TO GLENDALE. THUNDERSTORMS WITH LOCALLY HEAVY RAIN MAY LEAD TO FLASH FLOODING OF RIVERS...STREAMS AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH WILL BE IN EFFECT SUNDAY MAINLY SOUTH OF A LINE FROM LAKE DELTON TO SUN PRAIRIE TO GLENDALE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH SUNDAY NIGHT. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE. THUNDERSTORMS ARE THEN POSSIBLE EACH DAY FROM MONDAY THROUGH FRIDAY. THE FOX RIVER AT NEW MUNSTER WILL CONTINUE TO EXPERIENCE MINOR FLOODING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE WEEKEND. LMZ643>646-081215- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL...DAMAGING WIND AND WATERSPOUTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH SUNDAY NIGHT. THUNDERSTORMS ARE THEN POSSIBLE EACH DAY FROM MONDAY THROUGH FRIDAY TZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jun 7, 3:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO FORT ATKINSON 42.93N 88.84W
06/07/2008 JEFFERSON WI LAW ENFORCEMENT
SEVERAL REPORTS OF FUNNEL CLOUDS FROM AROUND THE AREA.
MOST RECENTLY A REPORT OF A POSSIBLE TORNADO TOUCHDOWN ON
JANESVILLE AVENUE IN FORT ATKINSON.
&&
LAMERSLocal storm report, Jun 7, 4:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
401 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST WATERTOWN 43.19N 88.72W
06/07/2008 E45 MPH JEFFERSON WI TRAINED SPOTTER
ALSO PEA SIZED HAIL.
&&
LAMERSLocal storm report, Jun 7, 4:04 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FUNNEL CLOUD 2 NE JOHNSON CREEK 43.10N 88.75W
06/07/2008 JEFFERSON WI TRAINED SPOTTER
REPORTED AT EXIT 267 IN JOHNSON CREEK...LOOKING
NORTHEAST.
&&
LAMERSLocal storm report, Jun 7, 4:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
411 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 1 N WATERLOO 43.20N 88.99W
06/07/2008 E1.00 INCH JEFFERSON WI LAW ENFORCEMENT
&&
LAMERSLocal storm report, Jun 7, 4:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL HELENVILLE 43.01N 88.70W
06/07/2008 E0.88 INCH JEFFERSON WI NWS EMPLOYEE
&&
LAMERSLocal storm report, Jun 7, 4:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 2 NE MILTON 42.80N 88.92W
06/07/2008 E0.75 INCH ROCK WI LAW ENFORCEMENT
ALSO 50 MPH WINDS
&&
LAMERSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 12:46 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 39 hr |
| Jun 7, 1:05 PM CDT | Tornado Warning | MKX | Sauk | 40 min |
| Jun 7, 1:23 PM CDT | Tornado Warning | MKX | Columbia, Marquette | 67 min |
| Jun 7, 1:33 PM CDT | Flash Flood Warning | MKX | Columbia, Marquette, Sauk | 4 hr |
| Jun 7, 1:45 PM CDT | Tornado Warning | MKX | Columbia, Green Lake, Marquette, Sauk | 60 min |
| Jun 7, 1:58 PM CDT | Flash Flood Warning | MKX | Green Lake | 4 hr |
| Jun 7, 2:30 PM CDT | Flash Flood Warning | MKX | Columbia, Dodge, Fond du Lac | 4 hr |
| Jun 7, 2:37 PM CDT | Tornado Warning | MKX | Columbia, Dodge, Green Lake | 53 min |
| Jun 7, 2:45 PM CDT | Tornado Warning | MKX | Columbia, Iowa, Sauk | 60 min |
| Jun 7, 2:48 PM CDT | Tornado Warning | MKX | Dane, Iowa | 57 min |
| Jun 7, 2:59 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 7, 3:10 PM CDT | Tornado Warning | MKX | Dane, Green, Jefferson, Rock | 65 min |
| Jun 7, 3:13 PM CDT | Flash Flood Warning | MKX | Dodge, Fond du Lac, Ozaukee, Sheboygan, Washington | 6 hr |
| Jun 7, 3:25 PM CDT | Tornado Warning | MKX | Dodge, Washington | 65 min |
| Jun 7, 3:29 PM CDT | Flash Flood Warning | MKX | Dane, Jefferson | 4 hr |
| Jun 7, 3:37 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 53 min |
| Jun 7, 3:53 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 52 min |
| Jun 7, 4:00 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 4 hr |
| Jun 7, 4:05 PM CDT | Tornado Warning | MKX | Dane, Jefferson, Rock, Walworth, Waukesha | 55 min |
| Jun 7, 4:21 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 40 min |
| Jun 7, 4:30 PM CDT | Tornado Warning | MKX | Columbia, Dane | 41 min |
| Jun 7, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 39 min |
| Jun 7, 4:43 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 7, 4:43 PM CDT | Tornado Warning | MKX | Milwaukee | 62 min |
| Jun 7, 4:58 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson, Racine, Walworth and 1 more | 47 min |
| Jun 7, 5:27 PM CDT | Flash Flood Warning | MKX | Jefferson, Kenosha, Milwaukee, Racine, Walworth, Waukesha | 3 hr |
| Jun 7, 5:28 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 9 hr |
| Jun 7, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Racine | 40 min |
| Jun 7, 6:16 PM CDT | Tornado Warning | MKX | Sauk | 59 min |
| Jun 7, 6:44 PM CDT | River Flood Warning | MKX | Milwaukee | 21 hr |
| Jun 7, 6:45 PM CDT | River Flood Warning | MKX | Milwaukee | 62 hr |
| Jun 7, 6:52 PM CDT | River Flood Warning | MKX | Milwaukee | 27 hr |
| Jun 7, 6:54 PM CDT | River Flood Warning | MKX | Milwaukee | 67 hr |
| Jun 7, 6:54 PM CDT | River Flood Warning | MKX | Racine | 5 days |
| Jun 7, 6:57 PM CDT | Flash Flood Warning | MKX | Green Lake, Marquette | 6 hr |
| Jun 7, 6:57 PM CDT | River Flood Warning | MKX | Waukesha | 10 days |
| Jun 7, 6:57 PM CDT | River Flood Warning | MKX | Racine | 14 days |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.